Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Depression, panic attacks. Taking censpram, fluanxol, dine. Continue medication?

Dear Doctor, I am eighteen year old girl diagnosed with juvenile depression . After consultation with a child psychologist, I have been on the following medication for the past month: Censpram 10mg, Fluanxol 0.5mg and Dine 2.5 mg. Other than an increase in appetite , weight, sleep and drowsiness I do not feel any better. I still feel depressed and get panic attacks. Please let me know if I must continue with this medication or I need to try new drugs. Thanks
Asked On : Tue, 18 Dec 2012
Answers:  3 Views:  244
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. You have been put on accepted standard medication for management of depression. The sequence of improvement in depression is improvement in sleep, appetite followed by an improvement in activity level followed by an improvement in your thought process. It would take a minimum of 8 weeks for this cycle to complete. Hence, accordingly you are showing improvement on expected lines and you need to be patient. Com pliance to medication is vital for sustaining your improvement. Wishing you early recovery.
Dr Sundar Gnanavel
Answered: Mon, 31 Dec 2012
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
From what you have said I understand that you are suffering from a juvenile depression and that you are on medication since 1 month. At the end of one month you feel there is improvement in appetite, weight, sleep and drowsiness. please try to understand that psychiatric medications work with a lag period and improvement takes some time to take that it is only 1 month since the start of your therapy, this improvement according to me is a good improvement. The fact that you are improving on these drugs clarifies that these drugs are effective for you. usual course of drugs is generally for 8-12 months and you are just in the beginning of the treatment. Please continue to take the drugs. Have confidence in your treating psychiatrist. May be you can request him to add CBT to your treatment which will benefit you a lot.
Thanks. Hope I am able to solve your concerns.
Answered: Wed, 19 Dec 2012
I find this answer helpful
General & Family Physician Dr. Divya Kuttikrishnan's  Response
Hi there,

Thanks for writing in.

I'm sure the child psychologist must have thoroughly evaluated and assessed your condition.
So as of now, do continue with the medications.

I would like to know....
Has cognitive behaviour therapy been tried?
Medical conditions which can cause depression.....has it been ruled out by blood tests etc....?

I would also suggest that you sign up for yoga and relaxation classes. Over a period of time, Yoga does wonders for the mind and body.

Hope you feel better soon... :)

Dr. Divya Kuttikrishnan
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor